MAUDE Adverse Event Report: SMITH & NEPHEW, INC. KIT INVISIKNOT ANKLE FRACTURE; WASHER, BOLT NUT

SMITH & NEPHEW, INC. KIT INVISIKNOT ANKLE FRACTURE; WASHER, BOLT NUT
Model Number 72204834
Medical Device Problem Codes Delivered as Unsterile Product (1421); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the kit invisiknot ankle fracture was going to be used, but the inside package was opened and unsterile.No case was involved.Back-up device was available for the upcoming case.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).H10 h3, h6: the reported device was received for evaluation.There was a relationship found between the device and the reported event.A complaint history review found no similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the packaging sequence found that operator must verify that the pouches are free of pin holes, cuts, particles s and supplier seal defects, and in addition, when sealing the pouches every pouches must be inspected as per process summary.A visual inspection of the returned device found that it is not in its original packaging.The poly bag is opened, but the bag shows signs that a complete seal was applied around the edge.The clear plastic is ripped diagonally through the product label.The complaint was confirmed, and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the packaging.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
KIT INVISIKNOT ANKLE FRACTURE
Common Device Name
WASHER, BOLT NUT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key10546803
Report Number1219602-2020-01416
Device Sequence Number13757434
Product Code HTN
UDI-Device Identifier00885556640227
UDI-Public00885556640227
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K162996
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2025
Device Model Number72204834
Device Catalogue Number72204834
Device Lot Number50861038
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2020
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2020
Supplement Date Received by Manufacturer08/23/2023
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown